Giving up on antidepressants after almost 2 years

I looked back in my calendar, I met with the psychiatrist for the first time on April 19, 2010. I tried 20 different medications from antidepressants to mood stabilizers. I have the unfortunate luck of being a part of the 1%. And no that’s not the Wall Street 1% of people who make most of the money. I’m a member of the 1% of people that has atypical side affects to medications.

After 3 or 4 medications I started to wonder if I was subconciously causing the side effects so I stopped reading the side effects warnings. Bright, right? But I had to know if it was real. If I was really expiriencing issues that most people didn’t have trouble with. Only after a side effect hit would I read the warnings and there it would be in the section that said if you experience these severe side effects contact your doctor. I had such a hard time with them all. Some of them would cause anxiety, horrible intense anxiety. With the irony being that anxiety was not one of my issues. I experienced stomach turning nausea for two weeks straight, lost a few pounds with that one. Dizzyness so bad that I had to stop and lean against walls to stay upright. Allergic reactions that had me covered in hives and itching from head to toe. Worsening depression, anger that had me wanted to punch people and I’m not an angry person.

I finally realized that feeling like shit for almost two years has not helped my depression. My doctor has mentioned MAOIs and ECT, neither of which I’m interested in. With the extreme side effect issues I have I can’t imagine that I could tolerate an MAOI and my memory is too important to me to try ECT.

I have my therapist and I’ve started group therapy as well. I’ll stay on the Wellbutrin even though I don’t know what it’s actually doing for me.

I’m just done with the constant battle with side effects. Suffering from depression is bad enough, I don’t want to suffer from the side effects of all this crap any more.

Advertisements

2 thoughts on “Giving up on antidepressants after almost 2 years

  1. daylily2011 says:

    I totally understand your issues with the side effects of SSRI’s. I recently got off of them and am trying to go med free. It’s not going as well as I hoped but it’s not bad enough to go back on them (yet). Read my post “a letter to my ssri” or something like that. You can probably relate.

    Daylily

Feedback is appreciated

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s